HIV and stomach problems?
Jan 10, 2010
I have been HIV for about 2-3 years now. Latest lab is VL=undetecable while TCell count dropped from est. 800 to est. 600+. I am on Atripla and have been diagnosed with GAD as well as IBS. Lately, I have been suffering from a bad stomach condition which causes me to have constant diarhea, cramps and lack of appetite. I was about 196 and now 186 since Thanksgiving. At first I thought it was my sister's cooking but I still have this condition. I was in the ER yesterday with a very active stomach ( nosiy and gas) with associated pain and bloody stool probably from ruptured hemrhoid. I gave a stool sample, blood and also an abdominal CTScan. All came back negative but blood was found in stool. Doctors now think I may have a "parasite". I want to know if this can be HIV related? If a person is undetectable and has less than 100 TCell count, is that full blown AIDS? Can that person bounce back to healthy TCell level? I am very worried and very scared. I want to grow up to be very old man and live happily. I pray for all the help out there.
Response from Dr. Holodniy
Parasites could be a cause along with many other things. You may need to follow up with a gastroenterologist. Yes, anyone with a CD4 count < 200 has AIDS by definition. HIV treatment can normally increased CD4 counts significantly even when the starting CD4 count is < 100.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.